Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Hyper acidity and digestion problems post change of diabetes medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   hi. I am diabetic, 58 years old man . Recently my doctor has changed my medicine from glimmer 1 Mg ( one daily before break fast ) & piogen M-30 ( with dinner, one daily to galvusmet ( 50/500 ) two times a day. one with breakfast & one with dinner. This he had prescribed when my PP blood sugar came to 195.This medicine is terribly upsetting my stomach. I am suffering from hyper acidity & digestion problem. I am afraid to take this medicine. Kindly advice what should I do ?
Doctor :   Hi
Doctor :   Let me read your query
Doctor :   Ok
Doctor :   Are you sure that the acidity is due to the change in medications?
User :   yes. Earlier to this i was never facing this problem.
Doctor :   Ok
Doctor :   Certain medications does cause such disturbances in certain indviduals
Doctor :   So you can always ask your doctor to change the medication
Doctor :   and that shall fix the problem
Doctor :   but your blood sugars are controlled well
Doctor :   and that has to be continued
User :   I have already intimated but it seems he does not want to change the problem.
Doctor :   Ok
Doctor :   Do you take the tablet on an empty stomach?
User :   no. I have been adviced to take with the first grasp of breakfast & dinner.
Doctor :   Ok
Doctor :   Fine
Doctor :   Are you on any other medications?
User :   yes. i take Amixide H & amixide once daily as per earlier doctors prescription. I can not stop that medicine since I take this medicine for the last ten years.
Doctor :   Ok
Doctor :   so the only change in your lifestyle is the new diabetic medication
Doctor :   If I am not wrong it was 198 PPBS with your old medicines?
User :   Yes. I otherwise feel good after I have started this medicine. But it's side effect is unbearable.
Doctor :   Ok
Doctor :   Meanwhile I would suggest you to take a antigastric medication for a while
Doctor :   and tune your diet as well
User :   I am already taking that medicine as well but no result so far.
Doctor :   Ok
Doctor :   Which medication are you taking?
User :   I am unable to let you all the names but those are very expensive & I take 4 such medicine daily .
Doctor :   Ok
Doctor :   What is the dosage, if you can tell me?
Doctor :   I can approximate it
User :   one in the empty stomach 7 others are after dinner & lunch.
Doctor :   Ok
Doctor :   That empty stomach one is the gastric medicine I believe
Doctor :   can you tell that name?
User :   Sorry. i dont remember at the moment.
Doctor :   Ok
Doctor :   198 PPBS was fine enough as well
Doctor :   hence the old medication is also good enough
Doctor :   as you have got used to it well
Doctor :   without any problems
User :   yes. without any side effect. but my blood sugar level PPBs used to hover around 200.
Doctor :   Ok
Doctor :   So first of all wait for 2 more weeks
Doctor :   and be on a antigastric medication
Doctor :   if you are taking aspirin
Doctor :   then even that complicates things
Doctor :   Visit a doctor for a prescription of antigastric medication
User :   I dont take aspirin. can I continue with the old medicine ?
Doctor :   For 2 more weeks
Doctor :   and if it is still not improving
Doctor :   then do insist your doctor to change the medication
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor